Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 46, NWS Fort Worth, TX

June 28, 2010Bell County, Coryell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 28, 2010, 8:03 PM CDT for Bell County, Coryell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2010, 8:03 PM CDT (01:03 UTC)
Expired
Jun 28, 2010, 11:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Bell County, TX, Coryell County, TX

The radar

The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.1 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2010-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2010-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 6:27 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 28, 6:27 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT MON JUN 28 2010

.AVIATION...
MESOSCALE CONVECTIVE VORTEX /MCV/ HAS FORMED WEST OF ALLIANCE FROM
THE LATENT HEAT RELEASED BY THE HEAVY RAINS. THIS WILL HELP PULL
MORE MOISTURE IN AND HAVE EXTENDED TEMPO TSRA AT METROPLEX TAF SITES
THROUGH 02Z. WITH COOLING OF THE BOUNDARY LAYER...THE EXTREMELY
HEAVY RAINS MAY BE DONE...BUT EXPECT LIGHTNING TO CONTINUE TO AFFECT
METROPLEX TAF SITES. OUTFLOW BOUNDARIES WILL KEEP WINDS
VARIABLE...BUT OVERALL DIRECTION SHOULD REMAIN NORTH.

AT KACT...FEEL THAT THE STORMS TO THEIR NORTHWEST WILL DISSIPATE
AND HAVE LEFT VCTS IN THROUGH 01Z.

IN EXTENDED...LOW CONFIDENCE FORECAST AS FRONT CONTINUES TO SAG
SOUTH...OUTFLOW BOUNDARIES CONTINUE TO INTERACT...BUT FEEL MAIN
STORM THREAT WILL BE TOMORROW AFTERNOON WHEN WE DESTABILIZE ONCE
AGAIN.              84

&&

.PREV DISCUSSION... /ISSUED 343 PM CDT MON JUN 28 2010/
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON
AMONG SEVERAL BOUNDARIES THAT ARE BEING DETECTED ON AREA RADARS.
IN THE UPPER LEVELS OF THE ATMOSPHERE...NORTH TEXAS REMAINS IN A
WEAK ENVIRONMENT BETWEEN TWO UPPER LEVEL RIDGES WITH AN UPPER
LEVEL LOW OVER THE SOUTHERN TEXAS PANHANDLE. AS WE CONTINUE INTO
THE EVENING HOURS...A FEW STRONG STORMS ARE POSSIBLE BUT THE
THREAT FOR HEAVY RAINFALL WILL CONTINUE INTO THE OVERNIGHT HOURS.

SOUTHEAST AND EAST WINDS IN THE BOUNDARY LAYER OVERNIGHT COMBINED
WITH PWATS OVER 2 INCHES MAY PROVIDE ENOUGH LIFT FOR LARGE AREAS
OF RAIN TO DEVELOP AGAIN TONIGHT AND THE MODELS TODAY HAVE
CONSISTENTLY BEEN SHOWING THIS SCENARIO. HAVE INCREASED POPS
OVERNIGHT TO 50 TO 60 PERCENT. EXPECT ANY OVERNIGHT PRECIPITATION
TO DISSIPATE DURING THE MORNING HOURS ON TUESDAY AND THEN
CONVECTION TO REDEVELOP IN THE AFTERNOON HOURS...SIMILAR TO TODAY.

AFTER TUESDAY...MUCH OF THE FORECAST WILL DEPEND ON THE TRACK AND
SIZE OF TROPICAL STORM ALEX CURRENTLY IN THE BAY OF CAMPECHE. THE
CURRENT TRACK MOVES THE STORM INLAND SOUTH OF BROWNSVILLE AND
CONTINUES IT WEST ACROSS NORTHERN MEXICO BUT A FEW MODEL GUIDANCE
MEMBERS CONTINUE TO TRACK THE STORM FARTHER TO THE NORTH AND
POSSIBLY INTO NORTH TEXAS LATER THIS WEEK. THE OPERATIONAL RUN OF
THE NAM AND GFS HAVE FALLEN MORE IN LINE WITH THE ECMWF BRINGING
THE STORM INLAND NEAR OR JUST SOUTH OF BROWNSVILLE. BASED ON THE
CURRENT NHC OFFICIAL TRACK...IMPACTS TO NORTH TEXAS COULD BE
MINIMAL. HOWEVER...THE SIZE OF THE STORM COULD IMPACT THE WEATHER
IN NORTH TEXAS ALSO. CURRENTLY THE MODELS ARE FAIRLY BROAD WITH
THE STORM BRINGING RAIN INTO THE SOUTHERN COUNTIES OF THE CWA AND
KEEPING TEMPERATURES COOLER ACROSS THE REGION /DUE TO THE RAIN AND
CLOUD COVER/. HOWEVER...IF THE STORM IS MORE COMPACT...THE RAIN
COULD END UP CONFINED TO SOUTH TEXAS AND TEMPERATURES COULD BE
WARMER IN OUR REGION. WITH SOME UNCERTAINTY STILL IN THE FORECAST
REGARDING ALEX...STUCK FAIRLY CLOSE TO MOS GUIDANCE BEYOND TUESDAY
AND KEPT SLIGHT CHANCE POPS ACROSS THE SOUTH WEDNESDAY AND
THURSDAY.

MOST OF THE MODELS CONTINUE TO KEEP NORTH TEXAS IN A WEAKNESS
ALOFT THROUGH THE WEEKEND AS ALEX MOVES TO THE WEST AND THE UPPER
LEVEL RIDGE CURRENTLY TO OUR NORTHWEST MOVES THROUGH THE PLAINS
AND INTO THE SOUTHEAST CONUS. AS THIS HAPPENS...THE MODELS BRING A
WEAK DISTURBANCE AROUND THE WESTERN EDGE OF THE RIDGE...ACROSS
TEXAS...AND REDEVELOP PRECIPITATION IN ASSOCIATION WITH IT.
THUS...HAVE INCLUDED 20 POPS THIS WEEKEND /MAINLY IN THE
AFTERNOON/.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  90  75  93  76 /  60  50  20  20  10
WACO, TX              77  90  76  91  75 /  60  50  20  30  20
PARIS, TX             73  88  69  91  70 /  60  40  20  10  10
DENTON, TX            75  89  72  93  75 /  60  50  20  10  10
MCKINNEY, TX          75  87  72  93  72 /  60  50  20  10  10
DALLAS, TX            78  89  74  92  76 /  60  50  20  20  10
TERRELL, TX           75  90  72  92  75 /  60  50  20  20  10
CORSICANA, TX         75  89  74  90  73 /  60  50  20  20  20
TEMPLE, TX            74  90  75  88  74 /  50  50  20  30  20
MINERAL WELLS, TX     73  85  69  93  73 /  60  60  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Jun 28, 3:41 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT MON JUN 28 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
341 PM CDT MON JUN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH
TONIGHT. BEST CHANCES WILL BE ACROSS THE NORTHWEST HALF OF NORTH
TEXAS...CLOSER TO AN UPPER LEVEL DISTURBANCE AND WEAK COLD FRONT
SLOWLY SAGGING SOUTH. LOCALLY HEAVY RAINFALL TO BETWEEN 1 AND 2
INCHES...GUSTY WINDS TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY STRONGER STORMS. BRIEF FLOODING OF STREETS
OR LOW-LYING AREAS IS POSSIBLE WITH ANY LOCALIZED...HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS AREA WIDE TUESDAY...THEN LINGERING
MAINLY SOUTH OF INTERSTATE 20 TUESDAY NIGHT THROUGH THURSDAY. FREQUENT
LIGHTNING...LOCALLY HEAVY RAINFALL AND FLOODING WILL CONTINUE TO BE
THE MAIN THREATS...THOUGH STRONGER STORMS MAY PRODUCE GUSTY WINDS.

A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EVERYWHERE FRIDAY
INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT.

05/

In the hours before

Special weather statement, Jun 28, 2:37 PM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT MON JUN 28 2010

TXZ118-133-282000-
TARRANT TX-JOHNSON TX-
237 PM CDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN JOHNSON COUNTY
  SOUTHEASTERN TARRANT COUNTY

AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF MANSFIELD...MOVING NORTH AT
5 MPH.

WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES.

LAT...LON 3271 9703 3255 9703 3255 9709 3244 9709
      3243 9730 3267 9730
TIME...MOT...LOC 1937Z 168DEG 4KT 3256 9715

DUNN
Special weather statement, Jun 28, 3:12 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT MON JUN 28 2010

TXZ094-282045-
FANNIN TX-
312 PM CDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN FANNIN COUNTY

AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF BONHAM...MOVING NORTH AT 10
MPH.

WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES.

LAT...LON 3372 9585 3342 9586 3337 9612 3337 9621
      3334 9635 3335 9637 3340 9638 3354 9636
TIME...MOT...LOC 2012Z 192DEG 9KT 3344 9622

DUNN
Special weather statement, Jun 28, 3:41 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT MON JUN 28 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
341 PM CDT MON JUN 28 2010

...FUNNEL CLOUDS LIKELY WITH THUNDERSTORMS THIS AFTERNOON AND
EVENING...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE DEVELOPING IN AN
ENVIRONMENT FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS. THESE
FUNNEL CLOUDS ARE USUALLY SHORT LIVED AND TYPICALLY DO NOT TOUCH
THE GROUND. RESIDENTS SHOULD REMAIN ALERT WHEN THUNDERSTORMS ARE
IN THE VICINITY.

OTHERWISE...THESE STORMS WILL GENERALLY BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING.

DUNN
Special weather statement, Jun 28, 4:53 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
453 PM CDT MON JUN 28 2010

TXZ103-118-119-282230-
DENTON TX-TARRANT TX-DALLAS TX-
453 PM CDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DALLAS COUNTY
  SOUTHEASTERN DENTON COUNTY
  NORTHEASTERN TARRANT COUNTY

AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER COPPELL...MOVING NORTH AT 5 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.  IN ADDITION...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN
BE EXPECTED.  FLOODING OF LOW LYING AREAS WILL BE POSSIBLE.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3312 9684 3285 9683 3287 9727 3310 9722
TIME...MOT...LOC 2153Z 171DEG 6KT 3297 9700

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:03 PM CDTAreal Flood AdvisoryFWDDallas3 hr
Jun 28, 7:09 PM CDTAreal Flood AdvisoryFWDCoryell111 min
Jun 28, 7:24 PM CDTAreal Flood AdvisoryFWDBell2 hr
Jun 28, 7:29 PM CDTAreal Flood AdvisoryFWDTarrant3 hr
Jun 28, 10:54 PM CDTAreal Flood WarningFWDBell, Coryell4 hr
Jun 29, 3:31 AM CDTAreal Flood AdvisoryFWDJack3 hr
Jun 29, 6:30 AM CDTAreal Flood AdvisoryFWDJack, Wise2 hr
Jun 29, 8:33 AM CDTAreal Flood AdvisoryFWDJack, Wise117 min
Jun 29, 11:14 AM CDTAreal Flood AdvisoryFWDVan Zandt3 hr
Jun 29, 1:06 PM CDTSpecial Weather StatementFWDFalls24 min
Jun 29, 2:30 PM CDTAreal Flood AdvisoryFWDCooke2 hr
Jun 29, 5:25 PM CDTAreal Flood AdvisoryFWDBosque2 hr
Jun 29, 5:39 PM CDTAreal Flood AdvisoryFWDHamilton2 hr

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.